Utah, 2003

Damaging Wind in Utah, July 25, 2003

July 25, 2003 · NWS SLC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 25, 9:00 AM MST, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 25, 9:00 AM MST, 4 hours 55 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT FRI JUL 25 2003

.SYNOPSIS...UTAH WILL BE UNDER A VERY WARM...MOIST AND UNSTABLE
SOUTHWEST FLOW THROUGH SATURDAY. THE FLOW WILL BECOME NORTHERLY
EARLY NEXT WEEK AND THE NORTH WILL STABILIZE.

.DISCUSSION...PLENTY OF MOISTURE WITH A LIGHT SOUTHERLY FLOW OVER THE
FORECAST AREA. A COUPLE VORT MAXES TO MOVE UP MAINLY THROUGH NEVADA.
ONE CURRENTLY OVER THE LOWER COLORADO RIVER BASIN MAY CLIP WESTERN
UTAH LATER TODAY. AIR MASS UNSTABLE ENOUGH TO SUPPORT SCATTERED
VALLEY TO NUMEROUS MOUNTAIN SHOWERS AND THUNDERSTORMS. THE BIG
QUESTION IS WHETHER WE NEED A FLASH FLOOD WATCH TODAY. IF THE VORT
MAX REMAINS WEST OF THE AREA...FLASH FLOOD POTENTIAL WILL REMAIN IN
THE MODERATE CATEGORY. IF NOT...THE FLASH FLOOD POTENTIAL WILL RAISE
INTO THE VERY HIGH RANGE. WILL KEEP CLOSE WATCH AS TO PATH OF THE
VORT MAX OVER SOUTHERN COLORADO RIVER BASIN. SIMILAR PATTERN
TOMORROW...BUT WITHOUT VORT MAXES...BEFORE HIGH CENTERS OVER NEVADA
SUNDAY.

SCATTERED POPS FINE FOR TODAY IF VORT MAX REMAINS WEST OF THE AREA.
NO UPDATES PLANNED.

SLC 344 CDC 332  NELSON

.SLC...NONE.
Hazardous weather outlook, Jul 25, 2:10 AM MST, 11 hours 45 minutes before
IDZ024-025-UTZ001>021-WYZ021-261300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 AM MDT FRI JUL 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WCJIN-WYSW

The radar

The Cedar City radar (KICX), 66 km away, was scanning. The volume nearest the first event began at 20:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
July 25, 1:55 PM MST
Where
Washington County, St George Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.280, -113.505 (the zone’s center; the record gives no point)

The St. George Airport recorded a thunderstorm wind gust to 58 mph (50 kts).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379727.